# SDR 2011FA0000669

- Difficulty date: August 28, 2011
- Submitted: October 7, 2011
- Operation: General aviation
- Aircraft: N23735
- Make and model: Cessna 182S
- Aircraft serial: 18280458
- Engine: Lyc IO540AB1A5
- Propeller: Mcauly B3D36C431
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Part number: LW13865S
- Condition: Failed
- Location: Engine
- Part time: 1,443 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

INSTALLED CRANKSHAFT KIT 05K23580 TO C/W AD 06-02-09 CRANKSHAFT RETIREMENT.  KIT INCLUDES NEW CRANK, NEW BEARINGS, ROD BOLTS AND NUTS.  NEW PISTON RINGS, SEAL AND GASKET SET.  ENGINE TEST RAN AND TEST FLOWN.  ENGINE RAN FOR APPROX 40 HRS OF TROUBLE FREE OPERATION.  TOOK OFF FROM AIRPORT,  AFTER REACHING PATTERN ALTITUDE AND REDUCING POWER, ENGINE STARTED VIBRATING VIOLENTLY.  PILOT MADE A 180 DEGREE TURN AND RETURNED TO AIRPORT.  REMOVED ENGINE.  FOUND THAT NR 5 ROD CAP HAD COME OFF AND WENT THROUGH THE CASE BELOW NR1 AND NR2 CYLINDERS.
